Thunderstorm Wind, Val Verde
- When
- May 3, 9:24 PM CST to 9:29 PM CST
- Where
- Val Verde County, Del Rio Intl Arpt
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 29.367, -100.917
1 thunderstorm wind, 1 hail, 1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at May 3, 8:21 PM CST, 1 hour 3 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 921 PM CDT WED MAY 3 2006 .UPDATE... UPDATED FORECAST TO TWEAK 1ST PERIOD POPS/WX/QPF TO SHOW A GREATER CHANCE FOR PRECIP ALONG THE RIO GRANDE VALLEY AND NO MENTION OF PRECIP ALONG THE I-35 CORRIDOR UNTIL AFTER MIDNIGHT. ALSO REESTABLISHED NEAR TERM TEMP...DEWPOINT AND WIND TRENDS BASED ON THE LATEST OBS AND 00Z NAM12 DATA. NEW SUITE OF PRODUCTS OUT SHORTLY. && .PREV DISCUSSION... (ISSUED 725 PM CDT WED MAY 3 2006) AVIATION...MID TO HIGH LEVEL CLOUDS WILL CONTINUE TO MOVE INTO SOUTH CENTRAL TEXAS AND THE HILL COUNTRY OVER THE NEXT FEW HOURS. VFR CONDITIONS WILL PREVAIL THROUGH 06Z. AFT 06Z CIGS WILL BEGIN TO DROP TO MVFR CIGS AND POSSIBLY IFR CIGS AT KSAT AFT 12Z. MAINLY LOW CLOUDS WILL BE THE ISSUE...WINDS WILL BE STRONG ENOUGH TO INHIBIT FOG FORMATION. CIGS WILL INCREASE TO VFR CONDITIONS ONCE AGAIN AFT 18-21Z. PREV DISCUSSION... (ISSUED 316 PM CDT WED MAY 3 2006) DISCUSSION... CLOUD COVER THIS AFTERNOON HAS LIMITED SFC HEATING AND ANTICIPATED CONVECTIVE DEVELOPMENT ACROSS THE CWFA. STILL MAY SEE ISOLATED TSTMS LATE THIS AFTERNOON WHEN CONVECTIVE TEMPS ARE FINALLY REACHED. AN ISOLATED SEVERE TSTM IS NOT OUT OF THE QUESTION FOR THIS EVENING. GFS SOLUTION DEPICTS A MCS DEVELOPING OVER THE TRANS PECOS REGION THIS EVENING AND MOVING EASTWARD ACROSS SOUTH CENTRAL TEXAS OVERNIGHT. AN UPPER LEVEL DISTURBANCE LOCATED SOUTHWEST OF ELP IS MOVING EASTWARD AND GFS HAS A BETTER HANDLE ON THIS FEATURE THAN THE NAM. THUS THE MCS FCST BY GFS LOOKS LIKE A FEASIBLE SOLUTION AND WILL BE USED IN THIS FCST. IF MCS DEVELOPMENT COMES TO PASS OVERNIGHT THE REGION WILL BE IN A POST MCS ENVIRONMENT ON THURSDAY WHICH IS NOT CONDUCIVE TO CONVECTIVE DEVELOPMENT. RAIN CHANCES WILL CONTINUE ACROSS THE REGION THURSDAY NIGHT THRU SATURDAY NIGHT AS A WEAK FRONTAL BOUNDARY TRIES TO SAG SOUTHWARD INTO THE REGION. THE FRONTAL BOUNDARY WILL SERVE AS A FOCUS FOR CONVECTIVE DEVELOPMENT EACH AFTERNOON. UPPER LEVEL RIDGING WITH BUILD OVER SOUTH TEXAS MONDAY THRU WEDNESDAY WHICH WILL RESULT IN HOT AFTERNOON TEMPERATURES NEXT WEEK. TEMPERATURES ALONG THE RIO GRANDE WILL BE AOA 100 DEGREES FOR THE FIRST HALF OF NEXT WEEK. EWX WATCHES/WARNINGS/ADVISORIES... NONE. && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 11/03/JB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 931 AM CDT WED MAY 3 2006 TXZ171>173-183>194-202>209-217>225-228-041445- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 931 AM CDT WED MAY 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON WITH A FEW STORMS POSSIBLY BECOMING SEVERE. THE MAIN THREAT WILL BE FROM HAIL AND LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS CHANCE FOR THUNDERSTORMS ACROSS THE HILL COUNTRY AND SOUTH CENTRAL TEXAS ON FRIDAY AFTERNOON AND FRIDAY NIGHT. THERE IS A SLIGHT RISK THESE STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND AGAIN FRIDAY OR FRIDAY EVENING.
The Laughlin AFB radar (KDFX), 63 km away, was scanning. The volume nearest the first event began at 03:23 UTC.
1 thunderstorm wind, 1 hail, 1 flash flood. Local standard time, as filed.
Streets in Del Rio were flooded and barricaded as thunderstorms produced general 1 inch rainfall with some parts of the city reporting up to 4 inches of rain.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5507223, 5507224, 5507225.